Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 22, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Jul 28, 2015, 9:51 PM CDT for Potter County, Randall County, Texas. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2015, 9:51 PM CDT (02:51 UTC)
- Expired
- Jul 29, 2015, 10:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 14 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.9 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1383 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 2341 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
080 WGUS54 KAMA 290251 FFWAMA TXC375-381-291500- /O.NEW.KAMA.FF.W.0022.150729T0251Z-150729T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 951 PM CDT TUE JUL 28 2015 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN RANDALL COUNTY IN THE PANHANDLE OF TEXAS... SOUTHEASTERN POTTER COUNTY IN THE PANHANDLE OF TEXAS... * UNTIL 1000 AM CDT WEDNESDAY * AT 949 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THUNDERSTORMS WITH VERY HEAVY RAINFALL ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF AMARILLO TO 4 MILES SOUTH OF BUSHLAND. VERY HEAVY RAIN HAS FALLEN OVER PARTS OF THE WARNED AREA IN THE PAST WEEK WITH ADDITIONAL HEAVY RAIN EXPECTED. FLASH FLOODING IS LIKELY TO OCCUR. WHILE PRECIPITATION MAY TAPER OFF IN SOME AREAS DURING THE WARNING PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... AMARILLO... PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND PLAYA LAKES. && LAT...LON 3508 10199 3532 10199 3532 10163 3509 10162 $$ NF
1 follow-up statement
750 WGUS74 KAMA 290258 FFSAMA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 958 PM CDT TUE JUL 28 2015 TXC375-381-290312- /O.CAN.KAMA.FF.W.0022.000000T0000Z-150729T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POTTER TX-RANDALL TX- 958 PM CDT TUE JUL 28 2015 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN RANDALL AND SOUTHEASTERN POTTER COUNTIES IS CANCELLED... THE PRODUCT WAS ISSUED IN ERROR AND WILL BE REPLACED WITH AN AREAL FLOOD WARNING. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... AMARILLO... LAT...LON 3508 10199 3532 10199 3532 10163 3509 10162 $$ SCHNEIDER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 6:50 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Jul 28, 6:50 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 650 PM CDT TUE JUL 28 2015 .AVIATION... FOR THE 00Z TAFS...VFR CONDITIONS TO BEGIN THE TAF PERIOD...WITH A CHANCE FOR THUNDERSTORMS BEING THE MAIN FOCUS AT ANY SITE THROUGH THE NEXT 24 HOURS. HIGHEST LIKELIHOOD WILL BE FOR AMARILLO BEFORE ABOUT 08Z WEDNESDAY. LATER SHOWERS AND STORMS MAY IMPACT KDHT OR KGUY...THOUGH CONFIDENCE WAS TOO LOW TO INCLUDE IN TAFS AT THIS TIME. A WEAK COLD FRONT HAS ALREADY BROUGHT NORTHERLY WINDS TO KDHT AND KGUY...AND SHOULD BRING A WIND SHIFT TO KAMA BY 08Z. OTHERWISE...POSSIBLE MVFR CEILINGS AT KGUY WEDNESDAY MORNING. NF && .PREV DISCUSSION... /ISSUED 257 PM CDT TUE JUL 28 2015/ DISCUSSION... COLD FRONT CURRENTLY STRETCHES FROM NORTHERN DEAF SMITH COUNTY THROUGH AMARILLO NORTHEAST INTO THE FAR NORTHEAST TEXAS PANHANDLE. HAVE INCREASED POPS FOR THIS AFTERNOON AND EVENING ALONG THIS FRONT GIVEN THE INSTABILITY ALONG IT. POPS WILL BE HIGHEST ACROSS THE NORTHWEST HALF OF THE CWA OVERNIGHT AS MOISTURE RETURNS TO THIS REGION ABOVE THE SURFACE BOUNDARY. THE SUBTROPICAL PLUME WILL ALSO BE FOUND ACROSS THIS REGION. THE BEST DYNAMICS WILL ALSO BE FOUND ACROSS THE NORTHERN CWA. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. HEAVY RAIN MAY ALSO CAUSE AREAS OF FLOODING AS STORM MOTIONS WILL BE SLOW. UPPER DYNAMICS WILL CONTINUE TO BE MOST FAVORABLE ACROSS THE NORTHERN CWA THROUGH THURSDAY...SO WILL KEEP HIGHEST POPS THERE. FLOW ALOFT THEN BECOMES NORTHWEST FOR FRIDAY AND BEYOND. SO WE WILL HAVE DAILY CHANCES OF SHOWERS AND THUNDERSTORMS MOVING THIS WAY FROM THE MOUNTAINS. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 06/11
Hazardous weather outlook, Jul 28, 3:27 PM CDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 327 PM CDT TUE JUL 28 2015 OKZ001>003-TXZ001>020-290830- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 327 PM CDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PANHANDLES. LOCALIZED FLOODING FROM HEAVY RAINFALL WILL BE THE PRIMARY HAZARD. SOME OF THE STORMS MAY BECOME SEVERE...WITH WIND GUSTS NEAR 60 MPH AND HAIL TO AROUND THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORM CHANCES WILL CONTINUE THROUGH MONDAY FOR PARTS OF THE PANHANDLES. LOCALIZED FLOODING FROM HEAVY RAINFALL WILL BE THE PRIMARY HAZARD. A FEW STORMS THAT DEVELOP MAY BECOME STRONG WITH GUSTY WINDS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GOEHRING
In the hours before
Special weather statement, Jul 28, 7:06 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
706 PM CDT TUE JUL 28 2015
TXZ011-016-290100-
DEAF SMITH TX-OLDHAM TX-
706 PM CDT TUE JUL 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OLDHAM AND DEAF SMITH
COUNTIES UNTIL 800 PM CDT...
AT 702 PM CDT...STORM SPOTTERS REPORTED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 11 MILES NORTHWEST OF ADRIAN TO 8 MILES WEST OF
BOOTLEG...MOVING EAST AT 15 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
HEREFORD... VEGA... SIMMS...
GLENRIO... BOOTLEG... ADRIAN...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 1 AND 39.
GUSTY WINDS WITH THESE STORMS WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3542 10305 3547 10238 3474 10237 3474 10304
3475 10305 3485 10305
TIME...MOT...LOC 0005Z 268DEG 11KT 3537 10280 3487 10294
NFSpecial weather statement, Jul 28, 8:03 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 803 PM CDT TUE JUL 28 2015 TXZ007-012-290145- MOORE TX-POTTER TX- 803 PM CDT TUE JUL 28 2015 ...SIGNIFICANT WEATHER ADVISORY FOR POTTER AND SOUTHERN MOORE COUNTIES UNTIL 845 PM CDT... AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES EAST OF VALLEY DE ORO...OR 20 MILES NORTH OF AMARILLO...MOVING NORTH AT 10 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... AMARILLO... BUSHLAND... MASTERSON... LAKE MEREDITH... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 56 AND 82. GUSTY WINDS WITH THIS STORM WILL OCCUR WELL AWAY FROM ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3567 10209 3567 10166 3518 10163 3519 10211 TIME...MOT...LOC 0102Z 201DEG 9KT 3548 10192 NF
Special weather statement, Jul 28, 8:14 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
814 PM CDT TUE JUL 28 2015
TXZ005-010-290215-
HEMPHILL TX-LIPSCOMB TX-
814 PM CDT TUE JUL 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR LIPSCOMB AND NORTHWESTERN
HEMPHILL COUNTIES UNTIL 915 PM CDT...
AT 811 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR LIPSCOMB...MOVING SOUTHWEST AT 10 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
LIPSCOMB... GLAZIER...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3593 10017 3604 10054 3618 10055 3641 10037
3635 10009
TIME...MOT...LOC 0114Z 024DEG 8KT 3623 10030
NFSpecial weather statement, Jul 28, 8:51 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 851 PM CDT TUE JUL 28 2015 TXZ007-008-011>013-016-017-290245- CARSON TX-DEAF SMITH TX-HUTCHINSON TX-MOORE TX-OLDHAM TX-POTTER TX-RANDALL TX- 851 PM CDT TUE JUL 28 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CARSON...NORTHWESTERN RANDALL...POTTER...SOUTHEASTERN OLDHAM...SOUTHEASTERN MOORE... SOUTHWESTERN HUTCHINSON AND NORTHEASTERN DEAF SMITH COUNTIES UNTIL 945 PM CDT... AT 849 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES WEST OF BORGER TO 7 MILES NORTHEAST OF WILDORADO...MOVING SOUTH AT 5 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... BORGER... SKELLYTOWN... VALLEY DE ORO... BUSHLAND... LAKE MEREDITH... SANFORD... FRITCH... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 49 AND 64. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3554 10114 3507 10222 3547 10225 3582 10138 TIME...MOT...LOC 0151Z 340DEG 4KT 3567 10145 3531 10219 NF
Local storm report, Jul 28, 9:23 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
923 PM CDT TUE JUL 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST 26 NW MIAMI 35.96N 100.97W
07/28/2015 M59 MPH ROBERTS TX AWOS
&&
EVENT NUMBER AMA1500659
KJSSpecial weather statement, Jul 28, 9:25 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 925 PM CDT TUE JUL 28 2015 TXZ003-004-008-009-290315- HANSFORD TX-HUTCHINSON TX-OCHILTREE TX-ROBERTS TX- 925 PM CDT TUE JUL 28 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROBERTS...SOUTHWESTERN OCHILTREE...NORTHEASTERN HUTCHINSON AND SOUTHEASTERN HANSFORD COUNTIES UNTIL 1015 PM CDT... AT 922 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 23 MILES SOUTHEAST OF SPEARMAN...MOVING SOUTH AT 5 MPH. WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHEASTERN HUTCHINSON...NORTHERN ROBERTS AND SOUTHWESTERN OCHILTREE COUNTIES. GUSTY WINDS WITH THIS STORM MAY OCCUR WELL AWAY FROM ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3574 10066 3574 10119 3614 10117 3614 10066 TIME...MOT...LOC 0225Z 000DEG 3KT 3594 10093 NF
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:06 PM CDT | Special Weather Statement | AMA | Deaf Smith, Oldham | 54 min |
| Jul 28, 8:03 PM CDT | Special Weather Statement | AMA | Potter | 42 min |
| Jul 28, 8:14 PM CDT | Special Weather Statement | AMA | Lipscomb | 61 min |
| Jul 28, 8:51 PM CDT | Areal Flood Advisory | AMA | Carson, Hutchinson | 3 hr |
| Jul 28, 8:51 PM CDT | Special Weather Statement | AMA | Potter | 54 min |
| Jul 28, 9:16 PM CDT | Areal Flood Advisory | AMA | Potter | 3 hr |
| Jul 28, 9:25 PM CDT | Special Weather Statement | AMA | Roberts | 50 min |
| Jul 28, 10:03 PM CDT | Areal Flood Warning | AMA | Potter, Randall | 12 hr |
| Jul 28, 10:12 PM CDT | Special Weather Statement | AMA | Hutchinson, Roberts | 48 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.